Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 54, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 10, 2016, 11:29 PM CDT for Butler County, Dodge County, Saunders County, Nebraska. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2016, 11:29 PM CDT (04:29 UTC)
- Expired
- May 10, 2016, 11:46 PM CDT
- In force
- 17 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Butler County, NE, Dodge County, NE, Saunders County, NE
The radar
The Omaha radar (KOAX), 37 km from the middle of the area, began a volume at 04:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 6:29 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.5 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1798 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 6:36 PM CDT, 4 hours 53 minutes earlier.
Area forecast discussion, May 10, 6:36 PM CDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 636 PM CDT TUE MAY 10 2016 .SHORT TERM...(TONIGHT THROUGH FRIDAY) ISSUED AT 343 PM CDT TUE MAY 10 2016 MAIN FORECAST CONCERN IS CONVECTION TONIGHT. EARLY AFTERNOON WATER VAPOR IMAGERY INDICATES POTENT MID LEVEL CYCLONE OVER ERN MT. THIS IS EXPECTED TO TRACK EWD OVER THE NEXT 24 HOURS AND ALLOW AN ATTENDANT COLD FRONT TO SWEEP THROUGH THE FA. LATEST OBJECTIVE ANALYSIS INDICATES THAT THE ATMOSPHERE OVER THE WRN CWA CONTS TO DESTABILIZE WITH AROUND 500-1000 J/KG. REGIONAL RADAR MOSAIC INDICATES THAT SCT TSRA ARE DVLPG ALNG THE COLD FRONT FROM S-CTNRL SD INTO CNTRL NEB. SHORT RANGE GUIDANCE IS IN REASONABLY GOOD AGREEMENT THAT THESE TSRA WILL SHIFT EWD THIS EVNG INTO OUR WRN FA. DEEP LAYER SHEAR IS MARGINAL AROUND 30 KT AND INSTABILITY DECREASES WITH EWD EXTEND...BUT APPEARS SUFFICIENT FOR SOME ORGANIZATION TO THE THUNDERSTORMS WITH SOME MARGINAL WIND AND HAIL THREAT. THIS INITIAL DIURNALLY DRIVEN ACTIVITY MAY WEAKEN DURING THE MID EVNG AS WE LOSE INSOLATION...BUT LARGE-SCALE FORCING FOR ASCENT WILL BE INCREASING BEHIND THE SFC BOUNDARY AND SHOULD LEAD TO AN INCREASE IN COVERAGE OF SHOWERS AND A FEW ISO TSRA OVERNIGHT REACHING SOUTHWEST AROUND 12Z. GENERALLY RAINFALL AMOUNTS OVERNIGHT WILL LIKELY BE OVER AN INCH IN A GOOD PART OF ERN NEB...ESPECIALLY IN A BAND FROM AROUND LCG TO OLU AND SOUTH TO LNK. THIS LIKELY WILL HAVE SOME IMPACT ON THE AREA RIVERS THAT ARE RUNNING HIGH OR IN MINOR FLOOD...BUT RAINFALL RATES ARE EXPECTED TO BE MUCH LESS THAN LAST NIGHT. THIS WILL LIKELY SIGNIFICANT LIMIT FLASH FLOODING POTENTIAL...AND GIVEN THE OVERALL AMOUNTS WILL LIKELY NOT LEAD TO SIGNIFICANT RISES ON AREA RIVERS. THIS COLD FRONT AND ASSOCIATED PRECIP WILL TEND TO LINGER IN SOUTHWEST IA THROUGH 15Z...BUT ONCE THIS PUSHES TO THE EAST WE WILL LIKELY SEE A DRY PERIOD FOR THE REST OF WED INTO FRIDAY. WITH NORTHWEST FLOW DEVELOPING OVER THE PLAINS ANOTHER WEAK SHORTWAVE TROUGH WILL MOV THROUGH ON FRIDAY AND WILL INCLUDE A SCHC POP FOR A FEW SHOWERS. .LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY) ISSUED AT 343 PM CDT TUE MAY 10 2016 THE WEST NORTHWEST FLOW WILL REMAIN THROUGH A GOOD PART OF THE EXTNDD FORECAST. A SYSTEM DOES MOV INTO THE WESTERN US LATE IN THE WEEK AND MOVS THROUGH THE SOUTHERN PLAINS OVER THE WEEKEND...BUT MUCH OF THE PRECIP ASSOCIATED WITH THIS SYSTEM WILL REMAIN TO THE SOUTH AND WEST OF OUR FA WITH SFC HIGH PRESSURE AND A DRY NERLY LOW LEVEL FLOW. TEMPS THROUGH THE WEEKEND WILL BE PRETTY COOL WITH SOME FROST EVEN POSSIBLE IN THE NORTHERN CWA WITH TMPS IN THE MID 30S. SOME MODERATION IN TEMPS IS EXPECTED INTO EARLY NEXT WEEK AS HEIGHTS BEGIN TO INCREASE OVER THE NORTHERN PLAINS. && .AVIATION...(00Z TAFS FOR KOMA...KLNK...KOFK THROUGH 00Z THURSDAY) ISSUED AT 628 PM CDT TUE MAY 10 2016 COMPLEX FORECAST PERIOD AS A COLD FRONT MOVES ACROSS EASTERN NEBRASKA. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE ALONG AND BEHIND THIS BOUNDARY WITH CONDITIONS BECOMING VARIABLE WITHIN ANY STORM. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && SHORT TERM...BOUSTEAD LONG TERM...BOUSTEAD AVIATION...KERN
Hazardous weather outlook, May 10, 4:45 PM CDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 445 PM CDT TUE MAY 10 2016 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-111145- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 445 PM CDT TUE MAY 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY THUNDERSTORMS WILL MOVE INTO THE AREA ALONG A COLD FRONT LATE THIS AFTERNOON AND TONIGHT. ISOLATED STORMS MAY BE STRONG TO SEVERE PRIMARILY THIS EVENING WITH LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAIN IS ALSO POSSIBLE. A FEW STORMS MAY LINGER INTO WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE FRIDAY AND COULD LINGER IN SOUTHEAST NEBRASKA FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED TONIGHT. FOBERT
In the hours before
Special weather statement, May 10, 6:10 PM CDT, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
610 PM CDT TUE MAY 10 2016
NEZ016>018-030-031-042-102345-
ANTELOPE NE-PLATTE NE-PIERCE NE-BOONE NE-MADISON NE-WAYNE NE-
610 PM CDT TUE MAY 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ANTELOPE...BOONE...
MADISON...NORTHWESTERN PLATTE...NORTHWESTERN WAYNE AND PIERCE
COUNTIES UNTIL 645 PM CDT...
AT 609 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF OSMOND TO
3 MILES NORTHEAST OF BELGRADE...AND MOVING EAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
NORFOLK...PIERCE...ALBION...BATTLE CREEK...NEWMAN GROVE...ST. EDWARD...
CEDAR RAPIDS...MEADOW GROVE...HADAR...LINDSAY...TILDEN...FOSTER...CORNLEA...
WILLOW CREEK STATE RECREATION AREA...LORETTO AND THE HIGHWAY 14 AND 56
JUNCTION.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 50 AND 74.
HIGHWAY 81 IN NEBRASKA BETWEEN MILEMARKERS 155 AND 177.
LAT...LON 4232 9774 4234 9730 4151 9760 4151 9770
4153 9771 4153 9788 4151 9789 4150 9827
TIME...MOT...LOC 2309Z 264DEG 12KT 4230 9759 4151 9804
FOBERTSpecial weather statement, May 10, 6:48 PM CDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
648 PM CDT TUE MAY 10 2016
NEZ017-018-030>032-042-110015-
PLATTE NE-PIERCE NE-STANTON NE-BOONE NE-MADISON NE-WAYNE NE-
648 PM CDT TUE MAY 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN STANTON...SOUTHEASTERN
BOONE...MADISON...NORTHERN PLATTE...WESTERN WAYNE AND SOUTHEASTERN
PIERCE COUNTIES UNTIL 715 PM CDT...
AT 647 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF PIERCE
TO 5 MILES SOUTH OF ST. EDWARD...AND MOVING EAST NORTHEAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
NORFOLK...MADISON...PIERCE...STANTON...BATTLE CREEK...NEWMAN GROVE...ST.
EDWARD...WINSIDE...PLATTE CENTER...HADAR...HOSKINS...LINDSAY...CARROLL...
CRESTON...HUMPHREY...TARNOV AND CORNLEA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 67 AND 87.
HIGHWAY 81 IN NEBRASKA BETWEEN MILEMARKERS 121 AND 174.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
NORTHEASTERN NEBRASKA.
LAT...LON 4228 9747 4230 9703 4152 9743 4151 9770
4153 9771 4153 9788 4151 9789 4151 9796
TIME...MOT...LOC 2347Z 233DEG 19KT 4226 9745 4150 9790
FOBERTLocal storm report, May 10, 10:33 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1033 PM CDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1032 PM HAIL 7 S FRIEND 40.55N 97.28W
05/10/2016 M0.88 INCH SALINE NE TRAINED SPOTTER
&&
DFOBERTSpecial weather statement, May 10, 10:47 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1047 PM CDT TUE MAY 10 2016
NEZ050-051-065-066-078-089-110415-
SEWARD NE-BUTLER NE-GAGE NE-LANCASTER NE-SALINE NE-SAUNDERS NE-
1047 PM CDT TUE MAY 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SALINE...NORTHWESTERN
GAGE...WESTERN LANCASTER...SOUTHWESTERN SAUNDERS...SOUTHEASTERN
BUTLER AND EASTERN SEWARD COUNTIES UNTIL 1115 PM CDT...
AT 1046 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF DAVID CITY
TO 3 MILES SOUTHEAST OF SEWARD TO 5 MILES WEST OF WILBER...AND MOVING
EAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS ALONG WITH LOCALLY HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
LINCOLN...SEWARD...CRETE...DAVID CITY...MILFORD...WILBER...DORCHESTER...
VALPARAISO...DE WITT...CORTLAND...BRAINARD...WESTON...PRAGUE...CLATONIA...
GARLAND...HALLAM...PLEASANT DALE...DWIGHT...PICKRELL AND BEE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 29 AND 63.
HIGHWAY 92 IN NEBRASKA BETWEEN MILE MARKERS 419 AND 442.
INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 377 AND 403.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTHEASTERN NEBRASKA.
LAT...LON 4133 9674 4088 9667 4034 9669 4042 9716
4089 9714 4126 9720
TIME...MOT...LOC 0346Z 270DEG 19KT 4119 9710 4089 9705 4049 9706
FOBERTThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:17 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 43 min |
| May 10, 7:58 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Platte | 47 min |
| May 10, 9:02 PM CDT | Areal Flood Advisory | OAX | Platte | 3 hr |
| May 10, 10:02 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Jefferson, Saline, Seward | 43 min |
| May 10, 10:47 PM CDT | Special Weather Statement | OAX | Butler, Lancaster, Saline, Seward | 28 min |
| May 10, 10:55 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Saunders | 35 min |
| May 10, 11:44 PM CDT | Special Weather Statement | OAX | Lancaster | 31 min |
| May 11, 12:14 AM CDT | Special Weather Statement | OAX | Cass | 46 min |
| May 11, 12:40 AM CDT | Special Weather Statement | OAX | Butler | 35 min |
| May 11, 12:56 AM CDT | Special Weather Statement | OAX | Sarpy | 34 min |
| May 11, 1:11 AM CDT | Special Weather Statement | OAX | Butler | 34 min |
| May 11, 1:13 AM CDT | Special Weather Statement | OAX | Sarpy | 17 min |
| May 11, 1:23 AM CDT | Severe Thunderstorm Warning | OAX | Butler | 37 min |
| May 11, 1:28 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy | 32 min |
| May 11, 1:46 AM CDT | Special Weather Statement | OAX | Saunders | 29 min |
| May 11, 2:11 AM CDT | Special Weather Statement | OAX | Saunders | 49 min |
| May 11, 2:12 AM CDT | Severe Thunderstorm Warning | OAX | Saunders | 48 min |
| May 11, 2:46 AM CDT | Special Weather Statement | OAX | Douglas | 29 min |
| May 11, 2:58 AM CDT | Special Weather Statement | OAX | Douglas | 17 min |
| May 11, 3:05 AM CDT | Severe Thunderstorm Warning | OAX | Douglas | 25 min |
| May 11, 3:27 AM CDT | Severe Thunderstorm Warning | OAX | Douglas, Washington | 33 min |
| May 11, 4:11 AM CDT | River Flood Warning | OAX | Saunders | 47 hr |
| May 11, 4:14 AM CDT | River Flood Warning | OAX | Seward | 53 hr |
| May 11, 5:11 AM CDT | Special Weather Statement | OAX | Douglas, Sarpy | 49 min |
| May 11, 5:22 AM CDT | Areal Flood Advisory | OAX | Douglas, Sarpy, Saunders | 3 hr |
| May 11, 5:38 AM CDT | Special Weather Statement | OAX | Douglas | 37 min |
| May 11, 5:42 AM CDT | Special Weather Statement | OAX | Johnson, Richardson | 33 min |
| May 11, 6:07 AM CDT | Special Weather Statement | OAX | Otoe | 38 min |
| May 11, 6:56 AM CDT | River Flood Warning | OAX | Saunders | 20 hr |
| May 11, 9:24 AM CDT | River Flood Warning | OAX | Otoe | 4 days |
| May 11, 9:34 AM CDT | Areal Flood Warning | OAX | Saunders | 24 hr |
| May 11, 1:13 PM CDT | River Flood Warning | OAX | Cass | 4 days |
| May 11, 12:15 AM CDT | Areal Flood Warning | OAX | Fremont | 12 hr |
| May 11, 6:27 AM CDT | Special Weather Statement | OAX | Fremont | 48 min |
| May 11, 9:45 AM CDT | River Flood Warning | OAX | Fremont | 24 hr |
| May 11, 9:45 AM CDT | River Flood Warning | OAX | Fremont | 24 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.